California, 2005High Wind in California, November 15, 2005
November 15, 2005 · NWS SGX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 15, 9:30 AM PST, 20 minutes earlier.
Area forecast discussion, Nov 15, 9:30 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE NOV 15 2005
.SYNOPSIS...HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING SUNNY
WARM DAYS AND MOSTLY CLEAR COOL NIGHTS THIS WEEK WITH A FEW HIGH
CLOUDS. LOCAL GUSTY SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES AT TIMES WITH THE STRONGEST WINDS EXPECTED TODAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
VERY PERSISTENT LOW CLOUDS AND PATCHY DENSE FOG HAS INITIALLY STOLEN
THE SPOTLIGHT THIS MORNING...WITH A VERY SLOW BURNOFF GOING ON. GOOD
OFFSHORE GRADIENTS ARE SETTLING IN...SO ONCE THE LOW CLOUDS AND FOG
DISSIPATES...IT WILL BE MOSTLY CLEAR.
THERE IS PLENTY OF SURFACE SUPPORT FOR STRONG OFFSHORE WINDS BUT ONLY
WEAK TO MODERATE WIND AND THERMAL SUPPORT ALOFT. THERE IS STILL ENOUGH
FOR AN UPGRADE TO HIGH WIND WARNING FOR THE INLAND EMPIRE AND THE
SANTA ANA MOUNTAINS AND FOOTHILLS. THE REMAINING WIND ADVISORIES LOOK
GOOD.
AFTER DROPPING OFF SOME TONIGHT THE WINDS WILL PROBABLY STRENGTHEN TO
ADVISORY LEVELS TOMORROW IN THE WORST SPOTS...BUT WE WILL BE LOOKING
AT THAT PROBLEM SOME MORE LATER THIS MORNING. THE REGION WILL BE
DRYING OUT OVER THE NEXT 24 HOURS...SO THE FIRE WEATHER FORECASTER
PLANS TO CONTINUE THE RED FLAG WARNING THROUGH THURSDAY. THE PROGS
HINT AT SOME RELATIVE HUMIDITY RECOVERY ON THURSDAY EVENING.
LONGER RANGE PROGS INDICATE OFFSHORE FLOW MAY BRIEFLY REINTENSIFY
TOWARD FRI AND AGAIN EARLY NEXT WEEK. THIS WILL CAUSE LOCAL BREEZY
CONDITIONS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES...BUT THEY
SHOULD GENERALLY REMAIN BELOW ADVISORY STRENGTH. CONTINUED MOSTLY
CLEAR SKIES WITH WARM DAYS AND COOL NIGHTS.
&&
.AVIATION...
EXCEPT FOR ORANGE COUNTY...AREAS OF LOW CLOUDS AND IFR FOG NEAR THE
COAST THIS MORNING HAVE BEEN PUSHED BACK OFF THE COAST AS OFFSHORE
FLOW IS GRADUALLY INCREASING. VFR CONDITIONS WILL SPREAD TO ORANGE
COUNTY BY THIS AFTERNOON BUT EXPECT LOCALLY STRONG NORTHEAST SANTA
ANA WINDS TO GENERATE TURBULENCE AND LOCAL LLWS ESPECIALLY NEAR THE
MOUNTAINS AND IN PORTIONS OF THE INLAND EMPIRE. 5KFT WINDS WILL
CONTINUE 20-30 KTS WITH LOCAL GUSTS TO 40-50 KTS NEAR THE FAVORED
PASSES AND CANYONS THROUGH TONIGHT. THE OFFSHORE GRADIENT WILL
INCREASE NEAR THE COASTAL AREAS TONIGHT...SO DO NOT EXPECT THE LOW
CLOUDS AND FOG TO RETURN TO THE COASTAL SITES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR THE SANTA ANA MOUNTAINS AND INLAND EMPIRE UNTIL
9 PM THIS EVENING ALONG WITH WIND ADVISORIES IN THE REMAINING
MOUNTAINS...THE ORANGE COUNTY COASTAL AREAS...AND THE SAN DIEGO COUNTY
VALLEYS UNTIL 2 PM TODAY. SEE LAXNPWSGX.
RED FLAG WARNING TUE THROUGH THU. SEE LAXRFWSGX.
&&
PUBLIC...SMALL
AVIATION...PG
Hazardous weather outlook, Nov 15, 4:00 AM PST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST TUE NOV 15 2005
CAZ042-043-048-050-055-056-057-058-060-061-062-161200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
A SHALLOW MARINE LAYER WILL CAUSE PATCHY DENSE FOG NEAR THE COAST
THIS MORNING.
DEVELOPING OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
TODAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A WIND
ADVISORY IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY COASTAL AREAS UNTIL 2 PM TODAY. SEE LAXNPWSGX FOR DETAILS.
THE WARM...DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD
AND A RED FLAG WARNING IS IN EFFECT AFTER 10 AM TODAY. SEE LAXRFWSGX
FOR DETAILS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
OFFSHORE FLOW WILL CAUSE LOCAL GUSTY SANTA ANA WINDS AT TIMES...
ESPECIALLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE
WARM...DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD AND A
RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 6 PM THURSDAY. SEE
LAXRFWSGX FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
ATKIN
High Wind, X Sw San Bernardino
- When
- November 15, 9:50 AM PST to 10:50 AM PST
- Where
- X Sw San Bernardino forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485383.